Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A family of abelian varieties rationally isogenous to no Jacobian

Author: James L. Parish
Journal: Proc. Amer. Math. Soc. 106 (1989), 1-7
MSC: Primary 11G10; Secondary 14H40, 14K07
MathSciNet review: 929427
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {E_d}$, for any $ d \in {\mathbf{Q}}{(i)^*}$, be the curve $ {x^3} - dx{z^2} = {y^2}z$, and let $ g$ be any positive integer. It is shown that, if $ d$ is not a square in $ {\mathbf{Q}}(i)$ and $ g > 1$, the abelian variety $ E_d^g$ is not isogenous over $ {\mathbf{Q}}(i)$ to the Jacobian of any genus- $ g$ curve. The proof proceeds by showing that any curve whose Jacobian is isogenous to $ E_d^g$ over $ {\mathbf{Q}}(i)$ must be hyperelliptic, and then showing that no hyperelliptic curve can have Jacobian isogenous to $ E_d^g$ over $ {\mathbf{Q}}(i)$.

References [Enhancements On Off] (What's this?)

  • [1] Spencer Bloch, Algebraic cycles and values of 𝐿-functions, J. Reine Angew. Math. 350 (1984), 94–108. MR 743535,
  • [2] C. Ceresa, $ C$ is not equivalent to $ \bar C $ in its Jacobian, Ann. of Math. (2) 177 (1983), 285-291.
  • [3] Phillip A. Griffiths, Periods of integrals on algebraic manifolds. II. Local study of the period mapping, Amer. J. Math. 90 (1968), 805–865. MR 0233825,
  • [4] Benedict H. Gross, Arithmetic on elliptic curves with complex multiplication, Lecture Notes in Mathematics, vol. 776, Springer, Berlin, 1980. With an appendix by B. Mazur. MR 563921
  • [5] David Mumford, Abelian varieties, Tata Institute of Fundamental Research Studies in Mathematics, No. 5, Published for the Tata Institute of Fundamental Research, Bombay; Oxford University Press, London, 1970. MR 0282985
  • [6] I. R. Shafarevich, Basic algebraic geometry, Springer-Verlag, New York-Heidelberg, 1974. Translated from the Russian by K. A. Hirsch; Die Grundlehren der mathematischen Wissenschaften, Band 213. MR 0366917
  • [7] N. Stephens, Unpublished correspondence.
  • [8] André Weil, Zum Beweis des Torellischen Satzes, Nachr. Akad. Wiss. Göttingen. Math.-Phys. Kl. IIa. 1957 (1957), 33–53 (German). MR 0089483

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11G10, 14H40, 14K07

Retrieve articles in all journals with MSC: 11G10, 14H40, 14K07

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society